Advertisement

Pseudoalgebras and Non-canonical Isomorphisms

  • Fernando Lucatelli Nunes
Article

Abstract

Given a pseudomonad \(\mathcal {T}\), we prove that a lax \(\mathcal {T}\)-morphism between pseudoalgebras is a \(\mathcal {T}\)-pseudomorphism if and only if there is a suitable (possibly non-canonical) invertible \(\mathcal {T}\)-transformation. This result encompasses several results on non-canonical isomorphisms, including Lack’s result on normal monoidal functors between braided monoidal categories, since it is applicable in any 2-category of pseudoalgebras, such as the 2-categories of monoidal categories, cocomplete categories, bicategories, pseudofunctors and so on.

Keywords

Pseudomonads Lax morphisms Monoidal functors Braided monoidal categories Canonical morphisms Two-dimensional monad theory 

Mathematics Subject Classification

18D05 18C15 18C20 18D10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Blackwell, R., Kelly, G.M., Power, A.J.: Two-dimensional monad theory. J. Pure Appl. Algebr. 59(1), 1–41 (1989)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Caccamo, M., Winskel, G.: Limit preservation from naturality. In: Proceedings of the 10th conference on category theory in computer science (CTCS 2004). Electronic Notes in Theoretical Computer Science, vol. 122, pp. 3–22. Elsevier Sci. B. V., Amsterdam (2005)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Garner, R.: The Isbell monad. Adv. Math. 274, 516–537 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Kelly, G.M.: Doctrinal adjunction. In: Category seminar (Proc. Sem., Sydney, 1972/1973). Lecture Notes in Mathematics, vol. 420, pp. 257–280. Springer, Berlin (1974)CrossRefGoogle Scholar
  5. 5.
    Kelly, G.M., Lack, S.: On property-like structures. Theory Appl. Categ. 3(9), 213–250 (1997)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Kelly, G.M., Lack, S.: On the monadicity of categories with chosen colimits. Theory Appl. Categ. 7(7), 148–170 (2000)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Kock, A.: Monads for which structures are adjoint to units. J. Pure Appl. Algebr. 104(1), 41–59 (1995)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Lack, S.: A coherent approach to pseudomonads. Adv. Math. 152(2), 179–202 (2000)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Lack, S.: Non-canonical isomorphisms. J. Pure Appl. Algebr. 216(3), 593–597 (2012)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Lucatelli Nunes, F.: On biadjoint triangles. Theory Appl. Categ. 31(9), 217–256 (2016)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Lucatelli Nunes, F.: On lifting of biadjoints and lax algebras. Categ. Gen. Algebr. Struct. Appl. 9(1), 29–58 (2018)Google Scholar
  12. 12.
    Lucatelli Nunes, F.: Pseudo-Kan extensions and descent theory. Theory Appl. Categ. 33(15), 390–444 (2018)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Marmolejo, F.: Doctrines whose structure forms a fully faithful adjoint string. Theory Appl. Categ. 3(2), 24–44 (1997)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Marmolejo, F.: Distributive laws for pseudomonads. Theory Appl. Categ. 5(5), 91–147 (1999)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Power, A.J., Cattani, G.L., Winskel, G.: A representation result for free cocompletions. J. Pure Appl. Algebr. 151(3), 273–286 (2000)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2018

Authors and Affiliations

  1. 1.CMUC, Department of MathematicsUniversity of CoimbraCoimbraPortugal

Personalised recommendations